Losing weight after prednisone

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

puglover13
Regular Member


Date Joined Aug 2007
Total Posts : 25
   Posted 8/24/2007 7:09 AM (GMT -6)   
I've been off the prednisone for 2 weeks and the weight is not coming off!!!!  I was on it for 7 weeks, gained 15 pounds....I've been at the gym every day, eating healthy meals, what gives???  How long did it take for the weight to start coming off after the pred?  The face is still puffy too....AGHHHHH!!!!!!!!
Diagnosed UC June 2007 (mis-diagnosed with IBS for 3 years)
Current meds: Asacol 9/day, Prednisone 10 mg (YAYYY!), Prilosec 40mg, fish oil, iron, multivitamin, probiotic.
6-MP 25mg, Cortenema


Scrap Girl
Veteran Member


Date Joined Jan 2007
Total Posts : 653
   Posted 8/24/2007 8:51 AM (GMT -6)   
It will probably take more than two weeks, give it time. The three times I've gone off prednisone, the moon face was one of that last things to go - sorry. That can take months. Probably some of the weight gain was water weight which may come off within the next month or two. One time I noticed there were about four or five days that I was peeing nonstop and I think that was my body getting rid of that excess fluid. Hang in there and it will come off eventually. Sounds like you are on the right track.

Diagnosed with UC in Feb. 2005
 
Colazal (9 a day)
Folic Acid
2nd Remicade infusion


Mamas Boys
Veteran Member


Date Joined Oct 2005
Total Posts : 1460
   Posted 8/24/2007 1:45 PM (GMT -6)   

The usual rule of thumb for losing pred weight is however long you were on it - that's how long it will take to lose it.  Now of course - everyone's different - some lose it right away - and some like me are still lugging it around over a year later.

Hope you're in the first category.


KTM


CityWoman
Regular Member


Date Joined Jun 2004
Total Posts : 123
   Posted 8/25/2007 5:00 AM (GMT -6)   
I've been off prednisone for 3 months - after being on it for a year - and the weight is just starting to very slowly come off.
 
Remember, because you stop a drug doesn't mean it's out of your system. It will take time for your weight to come off. If you only gained 15 pounds, then good for you. Some people experience large amounts of weight gain.
 
I know I'm frustrated, but I can't expect things to happen right away. I'm figuring it will take me a few months to get my weight off and I'm working on it.
 
Try to be kind and patient with yourself. We have enough challenges coping with the day to day of UC.
 
I agree with the idea of how long you've been on it = the amount of time it could take for the weight to come off. Heaven help me if that's a year!
 
Judy

February 04: Rushed to hospital with severe blood haemorrhage. Diagnosed with indeterminate UC in 2/3 of my bowel. Treated with heavy doses of Pred; started Salofalk tabs and sups.

 

April 06: First major flare – more haemorrhaging. Colonoscopy once against confirmed indeterminate UC.

 

May 06: Started 40 mg Pred. Weaned down to 10mg by July 8, held at 10mg until December 20, tapering 1mg every 2 weeks, 5mg a day as of February 14. All this plus 10 Salofalk tabs daily.

 

Jan through May 2007: Suffering from severe headaches and vomiting likely caused by prednisone.

 

Feb 26 07: Started Imuran with continued success.

 

May 12 07: Final dose of prednisone after 50 weeks!


Deb McG
Regular Member


Date Joined May 2007
Total Posts : 33
   Posted 8/26/2007 6:34 PM (GMT -6)   
I've always found that drinking tons of water and watching your sodium will help to shed some of the Prednisone weight. It takes time, just keep up all the hard work you've been doing, it will pay off in the long run.

Deb McG
UC - 20+ years
6 MP
Asacol
Prednisone (UGH)
Canasa
Folic Acid/Calcium/Magnesium


Meesh
Veteran Member


Date Joined May 2006
Total Posts : 619
   Posted 8/27/2007 6:16 PM (GMT -6)   
I've been on Prednisone since April 2006; tapering now, and I found that once I got down to 10 mg or less I lost my appetite and the weight's been coming off. I did manage to keep the weight gain to 12-15 lbs, I have 6 more lbs to lose. From what I've read I expcet the "moonface" will hang on a bit longer, which is a bummer because that's what I see more of when I look in the mirror, my face.
 
Diagnosed UC April 27, 2006
Remicade: 1st infusion 7/21/07; 2nd infusion 8/18/07
Prednisone 4/27/06-present; failed at every taper attempt until Remicade infusion. Currently alternating 10 mg/5 mg on alt days; Colazal three 750 mg capsules 3X day; Protonix;
Xanax; Rowesa; Asacol; [2/22/07 started Imuran, off within two weeks due to bad reaction]

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, April 23, 2014 5:46 AM (GMT -6)
There are a total of 2,108,605 posts in 234,333 threads.
View Active Threads


Who's Online
This forum has 149063 registered members. Please welcome our newest member, TobSnT.
311 Guest(s), 10 Registered Member(s) are currently online.  Details
NextAdventure, tidalmouse, Whatx2, Cardamon, getting by, Knick57, ProblemsAreOpportunities, BillyBob1983, Worried Guy, Delmar


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer